Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Back surgery thru the stomach because of scar tissue on back
    avatar
    williecoyote posted:
    The last mri I had showed a screw loose on the appliance also my surgeon said that after 2 surgeries there is a problem below where the the l4,l5 fusion occurred. I do have a lot of pain still going down my rt. leg to the rt foot. I also have trouble with the cold in the rt. leg and sometimes pain in the feet that make me think that the feet are cold. The surgeon told me that if he has to do surgery again he will have to go in thru the stomach as there is now too much scar tissue for him to go thru the back and that I should try to live with the pain for as long as possible. I take 6 gabapentin a day. Does anyone out there have similar probs and has anyone else had to have surgery thru stomach with good results? I have had fusion surgery l1,l2; l3 free l4,l5 fused.
    Reply
     
    avatar
    bj1208 responded:
    hi and welcome to the support group -

    I had a single fusion L5-S1 where they went in thru the stomach - my surgeon said recovery is faster that way - plus if they had to go thru back there is so much muscle etc that they have to cut thru.

    I do have permanent nerve damage in both legs and I take gabapentin 3600 mg daily - just make sure you are at a therapeutic dose - but the numbness is something that I still have problems with - heat and cold intolerance and my surgery was 2/08.


    hope this helps~~
    ~~ Click on my name or picture and read my story ~~

    Take care ~~ God Bless ~~

    ~~ Joy ~~
     
    avatar
    MRShunterss replied to bj1208's response:
    don't have insurance so this is helpful knowledge, but, only if the person has health insurance...i am trying to get some kind of health coverage but once they know about my back i either get cancelled or my rates go out the roof. But thank u anyways
     
    avatar
    williecoyote replied to bj1208's response:
    Thanx very much Joy I had only heard from 1 other person concerning going thru the stomach but had not hear that the recovery was faster so this info is new to me and may make me more positive towards the surgery. I take 1800mg daily of gabapentin and have sensitivity to cold mostly and burning in my feet I'm not sure what that is from and I can't tell if my feet are cold or burning sometimes so I assume they are cold. The last surgery Dr. nicked the spinal cord with spinal fluid leakage causing permanent nerve damage. Well God bless you also and again much thanx for the info.
     
    avatar
    painloopy responded:
    I had an artificial disc replacement put in L5-S1 in 2005 and they had to go through the front. I also had a lot of scar tissue in the back that had been causing problems from previous disc surgeries. The only downfall I had to it was afterwards my intestinal system was all screwed up for about a week. I couldn't pass a stool to save my life and took all kinds of laxatives, suppositories, etc but it just took time. Quite uncomfortable. The doctor said it was normal and the bodies way of re-adjusting itself. A good thing was I didn't have to lay on the incision site. Being in the front made it easier to rest.
    Painloopy

    DDD, 2 discectomies L3-L4, L4-L5, ADR L4-L5, spinal stimulator implant, facet and SI joint injections, too many pain meds.


    Helpful Tips

    yoga
    try yoga for sure the positions and stretches help alot. u will feel relief but do not stop just continue doing it More
    Was this Helpful?
    1 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Spine Center